MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 60MM 44CM SHAFT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 60MM 44CM SHAFT; STAPLE, IMPLANTABLE
Model Number PLE60A
Health Effect - Clinical Codes Blood Loss (2597); Not Applicable (3189); No Code Available (3191)
Date of Event 11/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Batch # unk.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance's were identified.Additional information was requested, and the following was obtained: was there any other issue noted with the staple line other than bleeding (malformed staples, staple line missing staples, etc.)? no.The line of staples was well formed, but it did not contain the bleeding sufficiently, according to reports from the surgeons.How was the bleeding controlled? with the use of various gauze, clips and overlays.How much blood was lost (ml)? in neither case was the volume of blood lost measured.Did the patient require a transfusion? one of the patients needed 2 blood bags.Was there any patient consequence or change in the post-operative care of the patient as a result of the event? (extended hospital stay, readmission, re-operation, etc.) one of the patients had to be reassembled, spent 1 day in the icu, needed 2 bags of blood and 2 more days in the common bed.Does the surgeon routinely wait 15 seconds prior to firing? yes.Does the surgeon pulse fire or use a continuous firing stroke? pulsed shot.Was buttressing material used? no.Please provide details for the one patient that required reoperation.What was done in the reoperation? area cleaning only.As the bleeding had already been controlled, no further intervention was required.The surgeon reported that the entire staple line was covered with blood clots, which reinforces his idea that the bleeding was actually from the staple line.Was the bleeding noticed immediately after firing or later in the procedure? on the first postoperative day.What is the current patient status? patient evolved well and was discharged.
 
Event or Problem Description
It was reported that the doctor presented some cases of bleeding with our technologies.They report that the echelon staple line has been bleeding a lot and this leads to a longer surgical time since they need to contain this shroud with the use of various gauze, clips and overlays, actions they do not deem necessary when using competitor¿s materials.Patients, in general, end up evolving well.Some have melena (blood in the stool) and only 1 needed to be reopened due to bleeding on the second postoperative day.In this case, the cavity was cleaned and the patient had to receive 2 bags of blood.She spent 1 day in the icu, just in case and was discharged on the fourth day (2 days longer than normal).

Brand Name
PWRD ECH FLEX 60MM 44CM SHAFT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
MDR Report Key9648275
Report Number3005075853-2020-00608
Device Sequence Number3135450
Product Code GDW
UDI-Device Identifier10705036014300
UDI-Public10705036014300
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K110385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberPLE60A
Device Catalogue NumberPLE60A
Device Lot NumberT9305A
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/02/2020
Initial Report FDA Received Date01/30/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;